Alert archive / Texas / Flash Flood Watches in 2016
Flash Flood Watch 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at Aug 29, 2016, 4:33 AM CDT for 13 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2016, 4:33 AM CDT (09:33 UTC)
- Expired
- Aug 31, 2016, 3:13 AM CDT
- In force
- 47 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 49 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564 WGUS64 KMAF 290933 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 433 AM CDT MON AUG 29 2016 ...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS THROUGH TONIGHT... .HEAVY RAIN HAS FALLEN OVER MUCH OF SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS OVER THE PAST SEVERAL DAYS. AN UPPER LOW TO OUR WEST WILL ENHANCE LIFT ACROSS THE REGION WHILE SURFACE HEATING LATER TODAY WILL DESTABILIZE THE ATMOSPHERE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY...SOME CONTAINING HEAVY RAINFALL. SOILS ARE SATURATED AND HEAVY RAIN MAY LEAD TO MORE FLASH FLOODING. THE WATCH MAY NEED TO BE EXTENDED IN TIME IF MODEL TRENDS CONTINUE TO SHOW ADDITIONAL HEAVY RAIN LATER THIS WEEK. NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075- 079>082-258-300015- /O.NEW.KMAF.FF.A.0006.160829T0933Z-160830T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE... MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 433 AM CDT MON AUG 29 2016 /333 AM MDT MON AUG 29 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... * HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE WITH ISOLATED HIGHER AMOUNTS. * DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER MAY BE DEEPER THAN IT APPEARS AND LESS THAN A FOOT OF RUSHING WATER CAN FLOAT MANY VEHICLES. IF YOU ENCOUNTER WATER FLOWING ACROSS A ROADWAY...TURN AROUND...DONT DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RHLUCHAN
5 follow-up statements
817 WGUS64 KMAF 292008 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT MON AUG 29 2016 ...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS THROUGH TONIGHT... .HEAVY RAIN HAS FALLEN OVER MUCH OF SOUTHEASTERN NEW MEXICO AND PORTIONS OF WEST TEXAS SINCE SUNDAY NIGHT.N UPPER LOW TO OUR WEST WILL ENHANCE LIFT ACROSS THE REGION WHILE SURFACE HEATING LATER TODAY WILL DESTABILIZE THE ATMOSPHERE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT... SOME CONTAINING HEAVY RAINFALL. SOILS ARE SATURATED AND HEAVY RAIN MAY LEAD TO MORE FLASH FLOODING. THE WATCH MAY NEED TO BE EXTENDED IN TIME IF MODEL TRENDS CONTINUE TO SHOW ADDITIONAL HEAVY RAIN LATER THIS WEEK. NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075- 079>082-258-301200- /O.CON.KMAF.FF.A.0006.000000T0000Z-160830T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE... MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 308 PM CDT MON AUG 29 2016 /208 PM MDT MON AUG 29 2016/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...MIDLAND... PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR... WARD AND WINKLER. * THROUGH TUESDAY MORNING * HEAVY RAINFALL IS FORECAST OVER AREAS WHICH RECEIVED FLASH FLOODING SUNDAY NIGHT AND MONDAY MORNING. ANY ADDITIONAL RAINFALL WILL CAUSE FLASH FLOODING. * LOW WATER CROSSINGS, BAR DITCHES, OILFIELD LEASE ROADS, UNDERPASSES, AND OTHER URBAN AREAS PRONE TO HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
563 WGUS64 KMAF 300818 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 AM CDT TUE AUG 30 2016 ...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS THROUGH TONIGHT... .HEAVY RAIN HAS FALLEN OVER MUCH OF SOUTHEASTERN NEW MEXICO AND PORTIONS OF WEST TEXAS SINCE SUNDAY NIGHT. ABUNDANT MOISTURE AND SURFACE HEATING LATER TODAY WILL DESTABILIZE THE ATMOSPHERE CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP WITH SOME CONTAINING HEAVY RAINFALL. SOILS ARE SATURATED AND ADDITIONAL HEAVY RAIN MAY LEAD TO AREAS OF FLASH FLOODING. NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075- 079>082-258-302100- /O.EXT.KMAF.FF.A.0006.000000T0000Z-160831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE... MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 318 AM CDT TUE AUG 30 2016 /218 AM MDT TUE AUG 30 2016/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...MIDLAND... PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR... WARD AND WINKLER. * THROUGH THIS EVENING * HEAVY RAINFALL IS FORECAST OVER AREAS WHICH RECEIVED FLASH FLOODING SUNDAY NIGHT AND MONDAY. ANY ADDITIONAL RAINFALL WILL CAUSE FLASH FLOODING. * LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS... UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
564 WGUS64 KMAF 300824 CCA FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 AM CDT TUE AUG 30 2016 ...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS THROUGH THIS EVENING... .HEAVY RAIN HAS FALLEN OVER MUCH OF SOUTHEASTERN NEW MEXICO AND PORTIONS OF WEST TEXAS SINCE SUNDAY NIGHT. ABUNDANT MOISTURE AND SURFACE HEATING LATER TODAY WILL DESTABILIZE THE ATMOSPHERE CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP WITH SOME CONTAINING HEAVY RAINFALL. SOILS ARE SATURATED AND ADDITIONAL HEAVY RAIN MAY LEAD TO AREAS OF FLASH FLOODING. NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075- 079>082-258-302030- /O.COR.KMAF.FF.A.0006.000000T0000Z-160831T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE... MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 324 AM CDT TUE AUG 30 2016 /224 AM MDT TUE AUG 30 2016/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...MIDLAND... PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR... WARD AND WINKLER. * THROUGH THIS EVENING * HEAVY RAINFALL IS FORECAST OVER AREAS WHICH RECEIVED FLASH FLOODING SUNDAY NIGHT AND MONDAY. ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING. * LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS... UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
631 WGUS64 KMAF 301957 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 257 PM CDT TUE AUG 30 2016 ...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS THROUGH THIS EVENING... .HEAVY RAIN HAS FALLEN OVER MUCH OF SOUTHEASTERN NEW MEXICO AND PORTIONS OF WEST TEXAS SINCE SUNDAY NIGHT. ABUNDANT MOISTURE AND SURFACE HEATING TUESDAY DESTABILIZED THE ATMOSPHERE CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP...SOME CONTAINING HEAVY RAINFALL. THUNDERSTORM ACTIVITY WILL CONTINUE OVERNIGHT... MAINLY OVER SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE OVERNIGHT. SOILS ARE SATURATED AND ADDITIONAL HEAVY RAIN MAY LEAD TO AREAS OF FLASH FLOODING...PARTICULARLY IN BAR DITCHES...LOW WATER CROSSINGS... OILFIELD LEASE ROADS...UNDERPASSES...AND IN URBAN AREAS SUSCEPTIBLE TO HIGH WATER. NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075- 079>082-258-310400- /O.EXT.KMAF.FF.A.0006.000000T0000Z-160831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE... MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 257 PM CDT TUE AUG 30 2016 /157 PM MDT TUE AUG 30 2016/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...MIDLAND... PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR... WARD AND WINKLER. * THROUGH WEDNESDAY MORNING * HEAVY RAINFALL IS FORECAST OVER AREAS WHICH RECEIVED FLASH FLOODING SUNDAY NIGHT AND MONDAY. ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING. * LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS... UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
093 WGUS64 KMAF 310813 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 AM CDT WED AUG 31 2016 ...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND WEST TEXAS HAS BEEN CANCELLED... .ALTHOUGH THE FLOODING POTENTIAL WILL CONTINUE OVER PORTIONS OF SOUTHEAST NEW MEXICO AND NORTHWEST PERMIAN BASIN TODAY DUE TO RECENTLY WETTING RAINS...THE HEAVY RAIN POTENTIAL WILL NOT BE AS WIDESPREAD WITH ONLY LOCALIZED FLOODING POSSIBLE. NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075- 079>082-258-310915- /O.CAN.KMAF.FF.A.0006.000000T0000Z-160831T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE... MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 313 AM CDT WED AUG 31 2016 /213 AM MDT WED AUG 31 2016/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND WEST TEXAS HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 4:16 AM CDT, 17 minutes earlier.
Area forecast discussion, Aug 29, 4:16 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
416 AM CDT MON AUG 29 2016
.DISCUSSION...
Heavy rain has fallen across much of Lea Co and the northwest
Permian Basin overnight. Some spots have picked up over 5 inches
of rain causing areas of flash flooding. Scattered showers and a
few storms continue across the central Permian Basin early this
morning. Expect this to continue for a few more hours before this
morning round of convection dissipates.
Little will change today as an upper low slowly moves east into NM
and keeps deep moisture streaming overhead. Lift east of the low
will combine with surface heating to help generate scattered showers
and thunderstorms, especially across SE NM and the higher terrain of
W TX. Convection may spread east again overnight as a modest low
level jet develops. Heavy rain will remain the greatest concern over
the next few days with PWATs well over our seasonal norms. Will
issue a Flash Flood Watch for the western 3/4 of the CWA. This is
where the heaviest rain has fallen over the past few days and
where the best chance for convection will be today/tonight.
The upper low will more or less evolve into a weakness early this
week. This weakness will stick around leading to more showers and
thunderstorms each day through at least Thursday. Temperatures
will also remain below normal until at least the latter part of
the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 86 69 86 69 / 40 50 50 40
Carlsbad 79 66 75 65 / 60 70 70 60
Dryden 88 71 87 71 / 50 50 50 40
Fort Stockton 83 66 82 66 / 60 60 50 40
Guadalupe Pass 72 60 69 60 / 60 60 70 50
Hobbs 79 64 76 64 / 60 60 60 60
Marfa 76 62 74 61 / 70 50 60 50
Midland Intl Airport 84 68 83 68 / 50 50 50 50
Odessa 84 68 84 68 / 50 50 50 50
Wink 85 68 82 68 / 60 60 60 50
&&
.MAF Watches/Warnings/Advisories...
NM...Flash Flood Watch through late tonight for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
TX...Flash Flood Watch through Tuesday morning for Andrews-Big Bend
Area-Crane-Davis/Apache Mountains Area-Dawson-Ector-Gaines-
Guadalupe Mountains-Loving-Marfa Plateau-Martin-Midland-
Pecos-Presidio Valley-Reeves County and Upper Trans Pecos-
Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
&&
67/29Hazardous weather outlook, Aug 29, 4:10 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 AM CDT MON AUG 29 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-300915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 410 AM CDT MON AUG 29 2016 /310 AM MDT MON AUG 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF HEAVY RAINFALL, LOCALIZED FLASH FLOODING AND FREQUENT LIGHTNING STRIKES WILL BE POSSIBLE THROUGH TONIGHT, ESPECIALLY ALONG AND WEST OF A LAMESA TO GREENWOOD TO SHEFFIELD TO DRYDEN LINE WHERE A FLASH FLOOD WATCH IS IN EFFECT. ELEVATED FLOWS, IF NOT FLOODING, WILL BE POSSIBLE ON THE RIO GRANDE RIVER, OR THE PECOS RIVER IN NEW MEXICO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH WEDNESDAY. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL CONTINUE TO BE THE MAIN CONCERN WITH THESE STORMS, ALONG WITH FLOODING ALONG THE RIO GRANDE, IF NOT THE PECOS RIVER IN SOUTHEAST NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Aug 28, 10:58 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1058 PM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM HEAVY RAIN HOBBS 32.73N 103.16W
08/28/2016 M4.19 INCH LEA NM TRAINED SPOTTER
MEASURED ON THE NORTH SIDE OF TOWN. STILL RAINING AT THIS
TIME.
&&
JULIE.PHILLIPSONLocal storm report, Aug 28, 11:02 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1102 PM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 10 N SEMINOLE 32.86N 102.65W
08/28/2016 GAINES TX PUBLIC
SIX TO 12 INCHES OF WATER RUNNING OVER HIGHWAY 62/385
10-12 MILES NORTH OF SEMINOLE. MOTORISTS STUCK IN HIGH
WATER.
1000 PM FLASH FLOOD 23 E SEMINOLE 32.72N 102.26W
08/28/2016 GAINES TX LAW ENFORCEMENT
MOTORISTS STUCK IN HIGH WATER ON HIGHWAY 62/180 ABOUT
23-24 MILES WEST OF SEMINOLE.
1009 PM FLASH FLOOD SEMINOLE 32.72N 102.65W
08/28/2016 GAINES TX LAW ENFORCEMENT
HIGHWAY 180 ON THE EAST SIDE OF SEMINOLE IS FLOODED WITH
SIX TO TWELVE INCHES OF WATER FLOWING OVER THE ROAD.
1015 PM FLASH FLOOD 18 S HOBBS 32.47N 103.16W
08/28/2016 LEA NM LAW ENFORCEMENT
HIGHWAY 8 BETWEEN HOBBS AND EUNICE HAS BEEN CLOSED DUE TO
HIGH WATER.
1047 PM FLASH FLOOD HOBBS 32.73N 103.16W
08/28/2016 LEA NM LAW ENFORCEMENT
JOE HARVEY BOULEVARD ON THE NORTH SIDE OF HOBBS IS
FLOODING WITH SIX TO TWELEVE INCHES OF WATER OVER THE
ROAD.
&&
AKLLocal storm report, Aug 28, 11:38 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1138 PM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM FLASH FLOOD 2 NW HOBBS 32.75N 103.19W
08/28/2016 LEA NM TRAINED SPOTTER
KNEE DEEP WATER OVER ROAD AT COPPER AND GRIMES.
&&
RHLUCHANLocal storm report, Aug 29, 12:18 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1218 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD JAL 32.11N 103.19W
08/29/2016 LEA NM LAW ENFORCEMENT
MONTANA AND THIRD STREET IN JAL HAS BEEN CLOSED DUE TO
HIGH WATER.
&&
AKLLocal storm report, Aug 29, 12:24 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1224 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM FLASH FLOOD SEMINOLE 32.72N 102.65W
08/29/2016 GAINES TX LAW ENFORCEMENT
HIGHWAY 180 ON THE EAST SIDE OF SEMINOLE IS COMPLETELY
FLOODED AND THE ROAD WILL BE CLOSED.
&&
AKLLocal storm report, Aug 29, 2:09 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 AM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 10 NE ANDREWS 32.42N 102.43W
08/29/2016 ANDREWS TX LAW ENFORCEMENT
THE ANDREWS COUNTY S.O. REPORTED 2 FEET OF WATER RUNNING
OVER THE INTERSECTION OF RANCH ROAD 1788 AND NE 7100,
ABOUT 10-11 MILES NORTHEAST OF ANDREWS.
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:15 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos, Terrell | 3 hr |
| Aug 28, 8:20 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Aug 28, 9:44 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Aug 28, 10:02 PM CDT | River Flood Warning | MAF | Brewster | 46 hr |
| Aug 28, 10:39 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Aug 28, 11:08 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Aug 28, 11:28 PM CDT | Areal Flood Advisory | MAF | Dawson | 3 hr |
| Aug 29, 12:59 AM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Aug 29, 1:25 AM CDT | Areal Flood Warning | MAF | Gaines | 6 hr |
| Aug 29, 1:31 AM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Aug 29, 3:48 AM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 3 hr |
| Aug 29, 3:56 AM CDT | Areal Flood Warning | MAF | Andrews, Gaines | 6 hr |
| Aug 29, 7:36 AM CDT | Areal Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Aug 29, 1:14 PM CDT | Areal Flood Advisory | MAF | Andrews | 3 hr |
| Aug 29, 1:26 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 4 hr |
| Aug 29, 3:06 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Aug 29, 5:51 PM CDT | Areal Flood Advisory | MAF | Pecos, Ward | 3 hr |
| Aug 28, 9:23 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Aug 29, 2:55 AM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
Nearby
Flash Flood Watches in Texas, 2016Flash Flood Watches in New Mexico, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.